Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 52, NWS Kansas City, MO

June 10, 2014Cooper County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 10, 2014, 12:54 AM CDT for Cooper County, Saline County, Missouri. It took effect at Jun 11, 2014, 6:42 AM CDT. It was in force for 57 hr.

The area

The outline as issued.

The facts

Issued
Jun 10, 2014, 12:54 AM CDT (05:54 UTC)
In effect from
Jun 11, 2014, 6:42 AM CDT
Expired
Jun 13, 2014, 3:26 PM CDT
In force
57 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cooper County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 25.35 ft at Jun 11, 2014, 5:00 AM CDT.

actionminormoderate10203006/1006/1106/1206/1306/14
Action stage
19 ft
Minor stage
24 ft
Moderate stage
29 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WGUS43 KEAX 100554
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1254 AM CDT TUE JUN 10 2014
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.
  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-110554-
/O.NEW.KEAX.FL.W.0051.140610T0555Z-140611T2100Z/
/VLYM7.1.ER.140610T0555Z.140610T1200Z.140610T2100Z.NO/
1254 AM CDT TUE JUN 10 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River at Valley City.
* until Wednesday afternoon.
* At 12:00 AM Tuesday the stage was 9.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight this morning 
  and continue to rise to near 24.4 feet by this morning.the river 
  will fall below flood stage by late this afternoon.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22    9.1   Tue 12 AM   24.4 this morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-110553-
/O.NEW.KEAX.FL.W.0052.140611T1142Z-140613T2026Z/
/BLVM7.1.ER.140611T1142Z.140612T0600Z.140612T2026Z.NO/
1254 AM CDT TUE JUN 10 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River near Blue Lick.
* from Wednesday morning to Friday afternoon.
* At 12:45 AM Tuesday the stage was 9.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
  to rise to near 26.7 feet by early Thursday morning.the river will 
  fall below flood stage by Thursday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24    9.2   Tue 01 AM   26.7 early Thursday morning
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 10, 12:01 AM CDT, 53 minutes earlier.

Area forecast discussion, Jun 10, 12:01 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1201 AM CDT Tue Jun 10 2014

.SHORT TERM...(This Evening through Wednesday Afternoon)
Issued at 357 PM CDT MON JUN 9 2014

Little change needed to the going forecast as a well advertised
closed upper level low is deepening as it moves southeastward into
northern OK this afternoon. A vort lobe rounding this low has moved
into the area this afternoon bringing light showers to the area
along and south of the I-70 corridor. Later this afternoon/evening a
second and stronger vort lobe will bring more widespread rain
spreading across the area from southwest to northeast. This upper
level low will move across northern OK tonight and the vort lobe
will remain anchored over the area pivoting and orienting itself
southwest to northeast across the area. This will keep precipitation
chances continuing through Monday night and into Tuesday as the
upper level low moves across southern MO. Temperatures will be cool
on Tuesday  with highs in the mid 60s to lower 70s.

By Tuesday night, the upper low moves to eastern Missouri and the
vort lobe over the area finally weakens and shifts eastward as
surface high pressure build into the area. Rain will end from west
to east on Tuesday night. Surface high pressure will remain in
control through Wednesday helping to dry out conditions. Height
rises will help afternoon highs on Wednesday return to near normal
with highs in the upper 70s to lower 80s.

.LONG TERM...(Tuesday Evening through Monday)
Issued at 357 PM CDT MON JUN 9 2014

Large upper level trough will continue to move off to the Northeast
into the Ohio River Valley as slight upper level ridging builds into
the region. Near zonal flow will redevelop behind this ridging as a
shortwave trough tracks across the Northern Plains. A cold front
associated with this northern trough will approach the region late
Wed night and will move across the CWA by Thurs morning. With
precipitable water values progged to be in the range of 1.5 to 2
inches, flooding will once again become a concern through the day.
Subsidence behind this system will keep temperatures cooler across
the region on Thurs and will gradually warm back into the 80s by Sat.
This pattern will continue with shortwave ridging building back in
on Sat with another shortwave trough moving into the Northern
Plains. Saturday's system will also push a cold front towards and
through the CWA by Sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1123 PM CDT MON JUN 9 2014

Best area of rainfall has contracted a bit into a narrow corridor of
moderate rain, generally south of KSTJ and KMCI. This will leave
KMKC on the far northern edge through the night. Expect the corridor
of rain to pivot northward overnight, putting KMCI back into the rain
for the early to middle morning hours on Tuesday. Expect off and on
rain at the terminals through mid morning with CIGs/VIS generally
remaining in the MVFR range until the rain gradually tapers off late
Tuesday morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...73
LONG TERM...PMM
AVIATION...Leighton
Hazardous weather outlook, Jun 9, 6:48 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
648 PM CDT MON JUN 9 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-110000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
648 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...MAINLY SOUTH OF THE
 MISSOURI RIVER. SEVERE WEATHER IS NOT ANTICIPATED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY...AND ADDITIONAL ROUNDS
 THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND ON SATURDAY NIGHT. NO
 ORGANIZED SEVERE WEATHER IS EXPECTED... BUT HEAVY RAIN COULD
 EXACERBATE ONGOING RIVER FLOODING ACROSS THE REGION.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:27 PM CDTAreal Flood AdvisoryEAXCass, Clay, Jackson, Johnson, Platte12 hr
Jun 9, 9:28 PM CDTRiver Flood WarningEAXBates, Cass, Henry67 hr
Jun 9, 10:52 PM CDTAreal Flood WarningEAXCass, Henry, Jackson, Johnson12 hr
Jun 9, 11:41 PM CDTRiver Flood WarningEAXCass, Henry, Johnson4 days
Jun 9, 11:41 PM CDTRiver Flood WarningEAXChariton, Howard, Saline46 hr
Jun 9, 11:41 PM CDTRiver Flood WarningEAXCooper, Howard46 hr
Jun 10, 12:54 AM CDTRiver Flood WarningEAXJohnson, Pettis39 hr
Jun 10, 1:40 AM CDTRiver Flood WarningEAXCooper40 hr
Jun 10, 1:40 AM CDTRiver Flood WarningEAXCooper53 hr
Jun 10, 4:58 AM CDTAreal Flood AdvisoryEAXCass, Cooper, Henry, Jackson, Johnson, Lafayette and 1 more5 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.